Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 69, NWS Tampa Bay, FL

November 17, 20085 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Nov 17, 2008, 5:10 AM EST for 5 counties in Florida. It took effect at Nov 17, 2008, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2008, 5:10 AM EST (10:10 UTC)
In effect from
Nov 17, 2008, 11:00 AM EST
Expired
Nov 17, 2008, 6:00 PM EST
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2008-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2008-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1666 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 171010
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
510 AM EST MON NOV 17 2008

...A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM THIS EVENING IN ALL
COUNTIES EXCEPT PINELLAS FOR LOW HUMIDITY WITH DURATION... 
...A FIRE WEATHER WATCH WILL BE IN EFFECT TUESDAY IN ALL COUNTIES
EXCEPT PINELLAS FOR LONG DURATIONS OF LOW HUMIDITY...


.HIGH PRESSURE NORTHWEST AND NORTH OF THE AREA WILL DOMINATE WITH
A VERY DRY AND COLD AIRMASS THROUGH MID WEEK.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-172300-
/O.UPG.KTBW.FW.A.0057.081117T1600Z-081117T2300Z/
/O.NEW.KTBW.FW.W.0069.081117T1600Z-081117T2300Z/
/O.NEW.KTBW.FW.A.0058.081118T1500Z-081118T2200Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
510 AM EST MON NOV 17 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH HAS 
BEEN ISSUED AND WILL BE IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER
IN EFFECT.

A VERY DRY AIR MASS WILL CONTINUE OVER WEST CENTRAL AND SOUTHWEST
FLORIDA FOR THE NEXT FEW DAYS WITH RELATIVE HUMIDITIES FALLING
BELOW 35 PERCENT FOR SEVERAL HOURS TODAY...TUESDAY...AND PERHAPS
WEDNESDAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 17, 3:21 AM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Nov 17, 3:21 AM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
321 AM EST MON NOV 17 2008

.SHORT TERM (TODAY-WEDNESDAY)...DRY AND COLD CONDITIONS TO
CONTINUE INTO MID WEEK. BROAD UPPER LONGWAVE TROF OVER THE EASTERN
U.S. KEEPING DRY AIR ALOFT OVER THE REGION. SFC HIGH PRESSURE
CENTERED OVER THE GULF COAST REGION TODAY TO KEEP THE COOL AND DRY
AIRMASS IN PLACE TODAY WITH SUNNY SKIES AND TEMPS IN THE MID TO
UPPER 60S MOST AREAS TO AROUND 70 IN SW FL. TONIGHT RADIATIONAL
COOLING IN WIND PROTECTED TYPICALLY COLDER INTERIOR AREAS FOR
PATCHY FROST OVER THE NATURE COAST WITH MID 30S TEMPS. ELSEWHERE TEMPS
IN THE LOWER TO MID 40S IN COLDER INTERIOR ELSEWHERE AS TEMPS
CONTINUE TO RUN 10 TO 15 DEGREES BELOW NORMAL.

VORT MAX WRAPPING AROUND UPPER TROF TO PUSH DRY COLD FRONT OVER
THE AREA TUESDAY WITH REINFORCING CANADIAN HIGH PRESSURE QUICKLY BUILDING
INTO THE REGION FOR CONTINUED COLD AND DRY CONDITIONS TUESDAY. BY TUESDAY
NIGHT/WEDNESDAY MORNING EXPECT VERY COLD CONDITIONS WITH FREEZING
TEMPS AND AREAS OF FROST OVER THE NATURE COAST AND LOWER TO MID
30S AND PATCHY FROST IN NORMALLY COLDER SHELTERED INTERIOR AREAS
IN CENTRAL AND SOUTHERN ZONES. MAX TEMPS WED REMAIN WELL BELOW
NORMAL AS WELL.

.LONG TERM (WEDNESDAY NIGHT - SUNDAY)...AN UPPER RIDGE OVER THE
WESTERN STATES AND A TROUGH OFF THE EASTERN SEABOARD BEGINS THE
PERIOD AND PROVIDES NW FLOW ALOFT THE FA. WITH TIME AN IMPULSE
RIDES OVER THE TOP OF THE RIDGE...FLATTENING IT AND SHIFTING IT
BACK WEST...AND CARVES OUT A TOUGH OVER THE NATIONS MID-SECTION
AND BACKS THE FLOW TO MORE WESTERLY ABOVE THE GULF AND FL. AT THE
SURFACE HIGH PRESSURE RIDGING ACROSS THE GULF AND FL IS REINFORCED
FROM THE NORTH LATE THU-EARLY FRI. THEN FOR THE WEEKEND...THIS HIGH
PRESSURE WILL BEGIN TO SLIDE EAST AS A COLD FRONT APPROACHES. THE
LATEST GFS (00Z) HOLDS OFF THE FRONT UNTIL LATE SUN WITH THE MAIN
IMPACT TO THE AREA BEING WINDS SHIFTING TO SE. THE DGEX (18Z)
MOVES THE FRONT THROUGH SUN WITH A CHANCE OF SHOWERS AND NORTHERLY
WINDS. THE ECMWF (12Z) KEEPS HIGH PRESSURE IN CONTROL.

THIS FORECAST WILL BE DRY WITH CLEAR TO MOSTLY CLEAR CLEAR SKIES.
TEMPERATURES BEGIN SIGNIFICANTLY BELOW AVERAGE...WITH NEAR FREEZING
TO FREEZING READING IN THE NORTH THU MORNING POSSIBLE...BUT THEN
SLOWLY WARM TO NEAR AVERAGE FOR THE WEEKEND. FOR NOW WILL FAVOR THE
SLOWER GFS WITH ANY CHANGES JUST BEYOND THE END OF THE PERIOD.

&&

.AVIATION (17/06Z - 18/06Z)...VFR. LIGHT NORTHERLY WINDS BACK AND
PICK UP SLIGHTLY DURING THE DAY. THERE MAY BE A FEW CU/STRATOCU IN
THE AFTERNOON.

&&

.MARINE...GRADIENT HAS RELAXED AND WILL SHOULD BELOW HEADLINES
TODAY. COLD FRONT TO MOVE THRU THE E GULF EARLY TUE N INTO MID DAY
WITH N WINDS AND SEAS QUICKLY INCREASING TO AROUND 20 KTS AND 7 FT
TUESDAY TUESDAY AFTERNOON-TUE NIGHT. HIGH TO SETTLE INTO THE
REGION MID WEEK WITH WINDS VEERING NE AND WEAKENING FOR REMAINDER
OF WORK WEEK.

&&

.FIRE WEATHER...VERY DRY DEW POINTS OVER THE AREA NEXT FEW DAYS.
EXPECT LONG DURATIONS OF BELOW 35 PERCENT RH TODAY AND HAVE ISSUED
RED FLAG WARNING ALL AREAS EXCEPT PINELLAS THIS AFTERNOON AND HAVE
ISSUED FIRE WX WATCH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  66  46  65  39 /   0   0   0   0
FMY  71  47  71  40 /   0   0   0   0
GIF  67  45  65  38 /   0   0   0   0
SRQ  67  46  67  40 /   0   0   0   0
BKV  66  36  64  30 /   0   0   0   0
SPG  65  51  64  46 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
     SUMTER.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
     SUMTER.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE....25/DAVIS
LONG TERM/AVIATION...09/RUDE
Hazardous weather outlook, Nov 17, 4:49 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
449 AM EST MON NOV 17 2008

FLZ039-042-043-048>052-055>057-060>062-065-172200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
449 AM EST MON NOV 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
THE DRY AIRMASS WILL REMAIN OVER THE AREA TODAY WHILE EVEN DRIER
AIR ALOFT MIXES DOWN TO THE SURFACE IN THE AFTERNOON FOR INCREASED
FIRE WEATHER DANGER. THEREFORE...A RED FLAG WARNING HAS BEEN
ISSUED FOR THIS AFTERNOON ACROSS MOST OF WEST CENTRAL AND
SOUTHWEST FLORIDA WITH FOUR OR MORE HOURS OF RELATIVE HUMIDITY
BELOW 35 PERCENT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...EXCESSIVE COLD IMPACT...
A COLD FRONT WILL MOVE OVER THE AREA EARLY TUESDAY WITH A VERY
COLD AND DRY CANADIAN HIGH PRESSURE AREA BUILDING INTO THE REGION
PRODUCING NEAR FREEZING TEMPERATURES AND AREAS OF FROST OVER THE
NATURE COAST AND PATCHY FROST ELSEWHERE TUESDAY NIGHT AND EARLY
WEDNESDAY MORNING.

...WIND AND SEA IMPACT...
WINDS AND SEAS OVER THE COASTAL WATERS WILL INCREASE TO NEAR
ADVISORY CRITERIA ONCE AGAIN TUESDAY INTO WEDNESDAY AS STRONG
HIGH PRESSURE BUILDS SOUTH OVER THE GULF REGION.

...FIRE WEATHER IMPACT...
DRY AIR WILL REMAIN OVER THE AREA FOR MOST OF THE WEEK LEADING TO
AN INCREASED FIRE WEATHER DANGER. A FIRE WEATHER WATCH IS IN
EFFECT FOR TUESDAY AFTERNOON ACROSS MOST OF WEST CENTRAL AND
SOUTHWEST FLORIDA WITH THE POTENTIAL FOR FOUR OR MORE HOURS OF
RELATIVE HUMIDITY BELOW 35 PERCENT. MORE FIRE WEATHER WATCHES AND
RED FLAG WARNINGS WILL BE POSSIBLE DURING THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

DAVIS

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 5:10 AM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Polk, Sumter24 hr
Nov 17, 1:47 PM ESTFreeze WatchTBWSumter14 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.